Irving, J. and Rattan, A. (2009) Minimal factorizations of permutations into star transpositions. Discrete Mathematics 309 (6), pp. 1435-1442. ISSN 0012365X.
Download (440Kb) | Preview
We give a compact expression for the number of factorizations of any permutation into a minimal number of transpositions of the form (excluded due to format error) source. This generalizes earlier work of Pak in which substantial restrictions were placed on the permutation being factored. Our result exhibits an unexpected and simple symmetry of star factorizations that has yet to be explained in a satisfactory manner.
|Keyword(s) / Subject(s):||Factorizations, permutations, star transpositions, symmetrical group|
|School or Research Centre:||Birkbeck Schools and Research Centres > School of Business, Economics & Informatics > Economics, Mathematics and Statistics|
|Date Deposited:||01 Dec 2010 12:24|
|Last Modified:||17 Apr 2013 12:33|
Archive Staff Only (login required)